Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Had anticoagulation therapy. What could be causing consistently high d-dimer?

I had a P.E last year, which there was no cause found. I have had 6 months of anticoagulation therapy . I had my d-dimer retested 3 months ago and it was found to still be high (this was 3 months into anticoagulation). I have just had my d-dimer again and it is still high - around the 3000 mark. I have had a CT scan also 3 months ago to rule out any further clots which came back clear. I want to know what could be causing my consistently high d-dimer?
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
  User's Response
Hello and thanks for the question.

Of course the concern is that the elevated D-dimer may reflect active blood clotting in your body.

I would suggest that in addition to the CT which was already done that your doctors check an ultrasound of your lower extremities to make sure there is no DVT.

There are other things which may elevate the D-dimer including inflammation. If you have any underlying inflammatory disorder such as rheumatoid arthritis or chronic kidney disease or lupus.

If your doctor decides to stop the warfarin you should be followed closely for recurrence of the thrombosis.

Thanks again for sending the query. Pleae let us know if you have any additional concerns.

Dr. Galamaga
Answered: Mon, 8 Apr 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor